Causing anxiety and depression
The abbreviation IUD stands for intrauterine device, which is commonly used as a method of birth control. The IUD is a plastic, or copper device that is inserted into the uterus, it releases hormones into the body to keep you from becoming pregnant. However what physicians fail to tell you is some very scary side effects that can occur from this device. Every individual is different, our bodies are not made to be exactly alike, and so the IUD may work without serious side effects for some. However individuals like myself may experience serious side effects from this device.
After giving birth to my daughter whom is now 18 months old I decided to wait and explore my options, so I did not use any form of birth control for the first nine months after giving birth. I am 29 and have never had any signs of depression or anxiety. Things were going very well. My husband and I were learning and enjoying our new roles as parents. We also knew that we were not ready for another child right then, so I began looking into forms of birth control. After talking with my doctor, we decided that the IUD would be a good choice, seeing as you do not have periods and after having the IUD placed there is no upkeep or appointments.
A couple of months after having the device placed, I began experiencing headaches and nausea. My period became abnormal. My doctor convinced me to keep the IUD for a little while longer, after I went in for a visit to ask her about getting it removed.
Things became a little better in the few months that followed. My period began to stop, however I developed insomnia. Which I did not relate to the IUD at that time.
A few months later, I started having night sweats and anxiety. Which I ignored for a few weeks, however the hot flashes (that is the best way I know how to describe the fillings I was having) began coming on more frequently. Until I developed a full blown anxiety attack. I called my doctor and she assured me that this was not an effect of the IUD. I began doing my own research and found that the hormone in this device can cause anxiety, depression and insomnia.
At this time I was only getting about 3 hours of sleep a night and having anywhere from 5 to 10 anxiety attacks a day. Things were getting so bad that I could not care for my daughter properly. After continuing my research on the internet, I found there where many cases like mine. I was not alone; women everywhere with an IUD placed were experiencing the same effects.
I immediately called my doctor and demanded the removal of this device. After having it removed, she placed me on an antidepressant, Zoloft.
I also started seeing a counselor and began meditating daily. Within a week of the removal, I could feel the difference in my body. Things began getting back on track.
I took the Zoloft for about 3 months and winged off of the medication. I have had no more problems with anxiety and feel back to my old self.
I wanted to share my story for women out there going through this. There is hope and you know your body better than anyone. Our bodies aren’t made to have foreign objects placed inside. So listen to your body, because it will eventually make you in the worst kind of way.
Remember there is hope, just take it one day at a time and you will get there.
Please feel free to post any stories or if you are having the same problems. We must get the word out that there is problems with the IUD>